MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

EXACTECH, INC. NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 138-36-52
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Unspecified Musculoskeletal problem (4535); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, a patient had initial left hip replacement surgery on (b)(6)2011.They subsequently underwent left hip revision surgery on (b)(6 2021, approximately 9 years 10 months post primary procedure.The patient claims to have suffered the following injuries/complications: joint pain, joint swelling and stiffness, tissue damage, revision surgery, polyethylene wear, osteolysis, revision with bone graft.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H10.D10.Concomitants - product information: 3976742 188-01-03 - wedge plasma x/o sz 3; 4060945 180-65-20 - alteon 6.5mm screw, 20mm; 4154646 170-28-00 - biolox delta femoral head 28mm od, +0mm; 4430397 180-65-20 - alteon 6.5mm screw, 20mm; 4635261 186-01-50 - integrip cc, cluster 50mm.The most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.These devices are used for treatment not diagnosis.
 
Event or Problem Description
Revision operative report: postoperative diagnosis(es): failed left total hip arthroplasty.Revision of femoral and acetabular components.She was seen and evaluated and being followed for a period of time for accelerated polywear, patient presented with pain.Large uncontained cystic defect at the posterior aspect of the femur and at the medial aspect.This was debrided and appeared to be membrane consistent with osteolysis.Large cystic osteolytic lesions circumferential to the femur.Significant wear and discoloration of the plastic with gross failure at the posterior aspect where the lip was posteriorly.Patient tolerated the procedure well, was transported to recovery room in stable condition.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, h6 - health effect - clinical code, component code, type of investigation, investigation findings, h7 and h11 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.The patient involved meets the following risk criteria for early prosthesis wear: combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a lateralized liner.A definitive root cause was unable to be determined; however, may have resulted from a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, 10 DEG FACE, 36MM ID, GRP 2 CUP
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523782617
MDR Report Key17398233
Report Number1038671-2023-01782
Device Sequence Number20313816
Product Code LZO
UDI-Device Identifier10885862024886
UDI-Public10885862024886
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2015
Device Catalogue Number138-36-52
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by ManufacturerNot provided
06/05/2024
04/20/2026
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date04/30/2024
06/05/2024
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; UNK.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale